Alert archive / Arizona / Red Flag Warnings in 2014

Red Flag Warning 4, NWS Flagstaff, AZ

March 31, 2014Apache County, Coconino County, Navajo County, Arizona

NWS Flagstaff, AZ issued this red flag warning at Mar 31, 2014, 3:34 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Apr 1, 2014, 11:00 AM MST. It was in force for 8 hr. 4 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 31, 2014, 3:34 PM MST (22:34 UTC)
In effect from
Apr 1, 2014, 11:00 AM MST
Expired
Apr 1, 2014, 7:00 PM MST
In force
8 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 1, 1:34 PM MSTDUST STORMKykotsmovi Village, AZONE EIGHTH MILE VISIBILITY
Apr 1, 1:39 PM MSTNON-TSTM WND GST 58Window Rock Airport, AZ
Apr 1, 1:54 PM MSTNON-TSTM WND GST 58Winslow Airport, AZ
Apr 1, 3:18 PM MSTNON-TSTM WND GST 60Petrified Forest, AZ

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.6 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2014-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2014-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1938 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
196 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

603 
WWUS85 KFGZ 312234
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
334 PM MST MON MAR 31 2014

AZZ111>114-140-010645-
/O.NEW.KFGZ.FW.W.0004.140401T1900Z-140402T0100Z/
/O.CON.KFGZ.FW.W.0003.000000T0000Z-140401T0200Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
334 PM MST MON MAR 31 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...

...RED FLAG WARNING IN EFFECT ON TUESDAY FROM NOON TO 6 PM MST
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG
WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT ON TUESDAY FROM NOON TO 6 PM MST.

* AFFECTED AREA...NORTHEASTERN ARIZONA.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO LAST
  THROUGH 7 PM MST/8 PM MDT THIS EVENING...AND WILL DEVELOP AGAIN
  TUESDAY FROM NOON TO 6 PM MST/1 PM TO 7 PM MDT.

* 20 FOOT WINDS...SOUTHWEST 25 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* MINIMUM RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING AND FIRE
WEATHER WATCH.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE
BEHAVIOR.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$

AZZ110-010645-
/O.NEW.KFGZ.FW.W.0004.140401T1900Z-140402T0100Z/
CHINLE VALLEY (FIRE WEATHER ZONE 110)-
334 PM MST MON MAR 31 2014

...RED FLAG WARNING IN EFFECT ON TUESDAY FROM NOON TO 6 PM MST
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG
WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT ON TUESDAY FROM NOON TO 6 PM MST.

* AFFECTED AREA...NORTHEASTERN ARIZONA.

* TIMING...FROM NOON TO 6 PM MST/1 PM TO 7 PM MDT.

* 20 FOOT WINDS....SOUTHWEST 25 TO 30 MPH WITH GUSTS TO 50 MPH.

* MINIMUM RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE
BEHAVIOR.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$

AZZ107-108-117-138-010200-
/O.CON.KFGZ.FW.W.0003.000000T0000Z-140401T0200Z/
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)-
WHITE MOUNTAINS (FIRE WEATHER ZONE 117)-
OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 138)-
334 PM MST MON MAR 31 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...

* AFFECTED AREA...PORTIONS OF NORTHERN ARIZONA.

* TIMING...UNTIL 7 PM MST THIS EVENING.

* 20 FOOT WINDS...SOUTHWEST 20 TO 25 MPH WITH GUSTS TO 40 MPH.

* MINIMUM RELATIVE HUMIDITY...AS LOW AS 9 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING AND FIRE
WEATHER WATCH.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE
BEHAVIOR.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$
5 follow-up statements
174 
WWUS85 KFGZ 010206
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
706 PM MST MON MAR 31 2014

AZZ111>114-140-011015-
/O.EXP.KFGZ.FW.W.0003.000000T0000Z-140401T0200Z/
/O.CON.KFGZ.FW.W.0004.140401T1900Z-140402T0100Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
706 PM MST MON MAR 31 2014

...RED FLAG WARNING REMAINS IN EFFECT ON TUESDAY FROM NOON TO
6 PM MST FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...
...RED FLAG WARNING FOR MONDAY HAS EXPIRED...

* AFFECTED AREA...NORTHEASTERN ARIZONA.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO LAST 
  THROUGH 7 PM MST/8 PM MDT THIS EVENING...AND WILL DEVELOP 
  AGAIN TUESDAY FROM NOON TO 6 PM MST/1 PM TO 7 PM MDT. 

* 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* MINIMUM RELATIVE HUMIDITY...AS LOW AS 9 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING AND FIRE
WEATHER WATCH.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE
BEHAVIOR.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$

AZZ107-108-117-138-010315-
/O.EXP.KFGZ.FW.W.0003.000000T0000Z-140401T0200Z/
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)-
WHITE MOUNTAINS (FIRE WEATHER ZONE 117)-
OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 138)-
706 PM MST MON MAR 31 2014

...RED FLAG WARNING FOR MONDAY HAS EXPIRED...

.WINDS HAVE DECREASE AND THE RELITIVE HUMIDITY HAS INCRAESE ACROSS
NORTHEASTERN ARIZONA THIS EVEING AND THE RED FLAG WARNING HAS
ENDED. 

$$

AZZ110-011015-
/O.CON.KFGZ.FW.W.0004.140401T1900Z-140402T0100Z/
CHINLE VALLEY (FIRE WEATHER ZONE 110)-
706 PM MST MON MAR 31 2014

...RED FLAG WARNING REMAINS IN EFFECT ON TUESDAY FROM NOON TO
6 PM MST FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...

* AFFECTED AREA...PORTIONS OF NORTHERN ARIZONA.

* TIMING...FROM NOON TO 6 PM MST/1 PM TO 7 PM MDT.

* 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* MINIMUM RELATIVE HUMIDITY...AS LOW AS 12 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE
BEHAVIOR.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$
319 
WWUS85 KFGZ 010446
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
946 PM MST MON MAR 31 2014

AZZ110>114-140-011300-
/O.CON.KFGZ.FW.W.0004.140401T1900Z-140402T0100Z/
CHINLE VALLEY (FIRE WEATHER ZONE 110)-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
946 PM MST MON MAR 31 2014

...RED FLAG WARNING REMAINS IN EFFECT ON TUESDAY FROM NOON TO
6 PM MST FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...

* AFFECTED AREA...NORTHEAST ARIZONA.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED DEVELOP
  TUESDAY FROM NOON TO 6 PM MST/1 PM TO 7 PM MDT.

* 20 FOOT WINDS...SOUTHWEST 25 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* MINIMUM RELATIVE HUMIDITY...AS LOW AS 11 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING AND FIRE
WEATHER WATCH.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE
BEHAVIOR.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$
075 
WWUS85 KFGZ 011003
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
303 AM MST TUE APR 1 2014

AZZ117-011815-
/O.EXB.KFGZ.FW.W.0004.140401T1800Z-140402T0200Z/
WHITE MOUNTAINS (FIRE WEATHER ZONE 117)-
303 AM MST TUE APR 1 2014

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST
THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG
WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING FOR THE 
WHITE MOUNTAINS BELOW 8000 FEET.

* AFFECTED AREA...WHITE MOUNTAINS BELOW 8000 FEET.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED DEVELOP FROM
  11 AM THIS MORNING TO 7 PM MST THIS EVENING.

* 20 FOOT WINDS...SOUTHWEST 25 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* MINIMUM RELATIVE HUMIDITY...AS LOW AS 11 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING AND FIRE
WEATHER WATCH.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE
BEHAVIOR.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$

AZZ110>114-140-011815-
/O.EXT.KFGZ.FW.W.0004.140401T1800Z-140402T0200Z/
CHINLE VALLEY (FIRE WEATHER ZONE 110)-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
303 AM MST TUE APR 1 2014

...RED FLAG WARNING NOW IN EFFECT FROM 11 AM THIS MORNING TO 7 PM
MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR
NORTHEAST ARIZONA...

* AFFECTED AREA...NORTHEAST ARIZONA.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED DEVELOP FROM
  11 AM THIS MORNING TO 7 PM MST THIS EVENING. 

* 20 FOOT WINDS...SOUTHWEST 25 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* MINIMUM RELATIVE HUMIDITY...AS LOW AS 11 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING AND FIRE
WEATHER WATCH.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE
BEHAVIOR.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$
367 
WWUS85 KFGZ 011757
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1057 AM MST TUE APR 1 2014

AZZ110>114-117-140-020200-
/O.CON.KFGZ.FW.W.0004.140401T1800Z-140402T0200Z/
CHINLE VALLEY (FIRE WEATHER ZONE 110)-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-WHITE MOUNTAINS (FIRE WEATHER ZONE 117)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
1057 AM MST TUE APR 1 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...

* AFFECTED AREA...ELEVATIONS BELOW 8000 FEET IN NORTHEAST AND EAST
  CENTRAL ARIZONA INCLUDING THE LITTLE COLORADO RIVER
  VALLEY...NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264...CHINLE
  VALLEY...CHUSKA MOUNTAINS...AND WHITE MOUNTAINS.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED UNTIL 7
  PM MST THIS EVENING.

* 20 FOOT WINDS...SOUTHWEST 25 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* MINIMUM RELATIVE HUMIDITY...10 TO 15 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE
BEHAVIOR.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$
017 
WWUS85 KFGZ 020159
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
659 PM MST TUE APR 1 2014

AZZ110>114-117-140-020300-
/O.EXP.KFGZ.FW.W.0004.000000T0000Z-140402T0200Z/
CHINLE VALLEY (FIRE WEATHER ZONE 110)-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-WHITE MOUNTAINS (FIRE WEATHER ZONE 117)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
659 PM MST TUE APR 1 2014

...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY...

WIND SPEEDS WILL CONTINUE TO DECREASE AND RELATIVE HUMIDITY VALUES
WILL RISE AS THE EVENING PROGRESSES. THUS...THE RED FLAG WARNING
IS BEING ALLOWED TO EXPIRE AT 7 PM MST. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at Mar 31, 9:30 AM MST, 6 hours 4 minutes earlier.

Area forecast discussion, Mar 31, 9:30 AM MST, 6 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
930 AM MST MON MAR 31 2014

.SYNOPSIS...
EXPECT BREEZY TO WINDY CONDITIONS TODAY THROUGH WEDNESDAY. A
PASSING WEATHER SYSTEM WILL INCREASE THE CHANCES FOR SHOWERS
WEDNESDAY AND THURSDAY. ANOTHER SYSTEM WILL CROSS THE STATE LATE
FRIDAY THROUGH THE WEEKEND INCREASING THE CHANCES FOR SHOWERS
ONCE AGAIN.

&&

.DISCUSSION...
A CLOSED LOW OFF THE COAST OF THE PACIFIC NORTHWEST WILL SLOWLY
DIP SOUTHWARD AIDING IN ANOTHER ROUND OF WINDY CONDITIONS
TODAY...ALBEIT LIGHTER THAN YESTERDAYS SPEEDS. EXPECT WINDS TO
PICKUP ACROSS NORTHERN ARIZONA BEGINNING LATE MORNING AND LASTING
THROUGH THE EARLY EVENING. THESE WINDS WILL GENERALLY BE FROM THE
SOUTHWEST WITH THE HIGHEST GUSTS RANGING FROM 30 TO 40 MPH.
AFTERNOON RELATIVE HUMIDITY VALUES WILL DIP BELOW 15 PERCENT AT
SOME LOCATIONS WITH A RED FLAG WARNING IN EFFECT...SEE PHXRFWFGZ
FOR DETAILS.

&&

.PREVIOUS DISCUSSION /230 AM MST/...
FROM TUESDAY INTO SUNDAY...UNSETTLED WEATHER CONDITIONS WILL
CONTINUE. ONE FAST MOVING DISTURBANCE WILL BRING WINDY CONDITIONS
DURING THE DAY ON TUESDAY. EXPECTING SOUTHWEST WINDS OF 20-30 MPH
WITH WIND GUSTS INTO THE 40 MPH RANGE. IN ADDITION...A SLIGHT
CHANCE OF SHOWERS ALONG THE ARIZONA/UTAH BORDER. ON WEDNESDAY AND
THURSDAY...A STRONGER LOW PRESSURE SYSTEM AND ASSOCIATED COLD
FRONT WILL SWING ACROSS THE AREA. EXPECT BREEZY TO WINDY
CONDITIONS TO CONTINUE. DECENT UPWARD MOTION AND COOLING ALOFT
WILL RESULT IN A GOOD CHANCE OF SHOWERS WEDNESDAY AND WEDNESDAY
NIGHT FROM THE MOGOLLON RIM NORTHWARD. MOUNTAIN SNOW SHOWERS WILL
BE A DISTINCT POSSIBILITY THOUGH ANY ACCUMULATIONS LOOK TO BE ON
THE LIGHT SIDE. MODELS SHOW ANOTHER WEAK WEATHER DISTURBANCE ON
SATURDAY AND SUNDAY. THIS WEAKER SYSTEM WILL BRING A SLIGHT CHANCE
OF SHOWERS BUT THE WIND DIRECTION ALOFT WILL SWITCH TO A MORE
NORTHWESTERLY DIRECTION RESULTING...MOST LIKELY...IN LIGHTER
DAYTIME WINDS.

&&

.AVIATION...
FOR THE 18Z PACKAGE...VFR CONDITIONS WILL PREVAIL FOR THE NEXT 24
HRS. SOUTHWEST WIND SPEEDS WILL INCREASE THROUGH THE AFTERNOON
HOURS BECOMING 20 TO 25 KTS WITH GUSTS 30 TO 35 KTS AFTER
21Z...THEN DECREASING TO 5 TO 15 KTS WITH GUSTS UP TO 25 KTS
OVERNIGHT. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.

&&

.FIRE WEATHER...
FOR TODAY...EXPECT ANOTHER ROUND OF LOW RH AND
STRONG AND GUSTY SOUTHWEST WINDS BY AFTERNOON...AND A RED FLAG
WARNING HAS BEEN ISSUED FOR PORTIONS OF NORTHERN ARIZONA. GUSTY
WINDS WILL PERSIST TONIGHT...THEN STRENGTHEN AGAIN ON TUESDAY WITH
CRITICAL FIRE WEATHER CONDITIONS POSSIBLE IN NORTHEASTERN ARIZONA
BELOW 6000 FEET. HIGH TEMPERATURES WILL RUN FROM AROUND NORMAL TODAY
TO 4-6 DEGREES BELOW NORMAL ON TUESDAY.

WEDNESDAY THROUGH FRIDAY...THERE WILL BE A CHANCE FOR SHOWERS ON
WEDNESDAY AS AN UPPER LEVEL WEATHER SYSTEM PUSHES A COLD FRONT
ACROSS THE REGION. HIGHER HUMIDITY LEVELS ARE FORECAST THROUGH
THURSDAY. HIGH TEMPERATURES WILL COOL 8-16 DEGREES BELOW SEASONAL
VALUES. STRONGER SOUTHWEST WINDS ARE EXPECTED ON WEDNESDAY WITH WIND
SPEEDS DECREASING ON THURSDAY AND FRIDAY.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM MST THIS
EVENING FOR AZZ107-108-111>114-117-138-140.

&&

PUBLIC..................RR/MCCOLLUM
AVIATION/FIRE WEATHER...MCS

FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT
WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Mar 31, 3:55 AM MST, 11 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
355 AM MST MON MAR 31 2014

AZZ004>018-037>040-010715-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
355 AM MST MON MAR 31 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...
NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

AN APPROACHING PACIFIC LOW WILL BRING BREEZY TO WINDY CONDITIONS
TO ARIZONA TODAY. LOW RELATIVE HUMIDITY COMBINED WITH STRONG
WINDS WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS ACROSS PORTIONS
OF NORTHERN ARIZONA. AS A RESULT...A RED FLAG WARNING IS IN EFFECT TODAY.
SEE PHXRFWFGZ OR GO TO WEATHER.GOV/FLAGSTAFF FOR DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

EXPECT WINDY CONDITIONS ON TUESDAY WITH CRITICAL FIRE WEATHER
CONDITIONS POSSIBLE ACROSS PORTIONS OF NORTHERN ARIZONA. ON
WEDNESDAY AND THURSDAY...THE LOW PRESSURE SYSTEM WILL MOVE THROUGH
ARIZONA BRINGING A CHANCE FOR LIGHT SNOW ACCUMULATIONS TO
MOUNTAIN AREAS ABOVE 6000 FEET ELEVATION. BREEZY CONDITIONS WILL
CONTINUE.

In the hours before

Local storm report, Mar 31, 9:43 AM MST, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
943 AM MST MON MAR 31 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     NON-TSTM WND DMG CANYON DE CHELLY        36.15N 109.54W
03/30/2014                   APACHE             AZ   PARK SERVICE

&&

EVENT NUMBER FGZ1400022

041

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 3:01 AM MSTRed Flag WarningFGZApache, Coconino, Navajo, Yavapai16 hr
Mar 31, 3:35 PM MSTWind AdvisoryFGZApache, Coconino, Navajo28 hr

Nearby

Red Flag Warnings in Arizona, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.